Another Pharmacology Question - USMLE Forums
USMLE Forums Logo
USMLE Forums         Your Reliable USMLE Online Community     Members     Posts
Home
USMLE Articles
USMLE News
USMLE Polls
USMLE Books
USMLE Apps
Go Back   USMLE Forums > USMLE Step 1 Forum

USMLE Step 1 Forum USMLE Step 1 Discussion Forum: Let's talk about anything related to USMLE Step 1 exam


Reply
 
Thread Tools Search this Thread Display Modes
  #1  
Old 08-23-2010
USMLE Forums Guru
 
Steps History: 1 + CK
Posts: 373
Threads: 30
Thanked 409 Times in 179 Posts
Reputation: 419
Drug Another Pharmacology Question

A 42 year old man is brought into the emergency dept. with diffuse muscle weakness & heart palpitations. Physical examination reveals tachycardia, mydriasis and an elevated body temperature. Which of the following would most likely lead to all of this patients symptoms?
  • A. Atropine
  • B. Ephedrine
  • C. Phenelzine
  • D. Botulinum Toxin
  • E. Succinylcholine
__________________
Knowing is not enough; we must apply.
Willing is not enough; we must do.
Reply With Quote Quick reply to this message
The above post was thanked by:
nirmal pudota (10-14-2014)



  #2  
Old 08-23-2010
USMLE Forums Guru
 
Steps History: 1 + CS
Posts: 405
Threads: 55
Thanked 556 Times in 168 Posts
Reputation: 566
Default

Is it Atropine?
Reply With Quote Quick reply to this message
  #3  
Old 08-23-2010
USMLE Forums Scout
 
Steps History: 1 + CK
Posts: 71
Threads: 26
Thanked 49 Times in 19 Posts
Reputation: 59
Send a message via Skype™ to deyneko
Default

Atropine (overdose)
Reply With Quote Quick reply to this message
 
  #4  
Old 08-23-2010
doctorF's Avatar
USMLE Forums Guru
 
Steps History: Not yet
Posts: 316
Threads: 68
Thanked 421 Times in 118 Posts
Reputation: 441
Default

A- atropine
__________________
Why does Good luck often carries more weightage than hard work in successes???
To view links or images in signatures your post count must be 10 or greater. You currently have 0 posts.
Reply With Quote Quick reply to this message
  #5  
Old 08-23-2010
USMLE Forums Guru
 
Steps History: ---
Posts: 487
Threads: 69
Thanked 341 Times in 163 Posts
Reputation: 361
Default

D. Botulinum Toxin....
muscle weakness doesnt occur with atropine overdose....
atropine blocks only muscarinic receptors....n muscle has only nicotinic receptor...
__________________
258(1)/237(1)/CS pass(1)/YOG 2011/221(1)/6 months USCE/ 3 months observership/4 US LOR /Need visa
To view links or images in signatures your post count must be 10 or greater. You currently have 0 posts.
Reply With Quote Quick reply to this message
  #6  
Old 08-23-2010
USMLE Forums Guru
 
Steps History: 1 + CK
Posts: 373
Threads: 30
Thanked 409 Times in 179 Posts
Reputation: 419
Correct Answer

Quote:
Originally Posted by khushboo View Post
D. Botulinum Toxin....
muscle weakness doesnt occur with atropine overdose....
atropine blocks only muscarinic receptors....n muscle has only nicotinic receptor...
Yes D. is the right answer. Diffuse muscle weakness is not explained by atropine over dose...
__________________
Knowing is not enough; we must apply.
Willing is not enough; we must do.
Reply With Quote Quick reply to this message



Reply

Tags
Pharmacology-, Step-1-Questions

Quick Reply
Message:
Options

Register Now

In order to be able to post messages on the USMLE Forums forums, you must first register.
Please enter your desired user name, your email address and other required details in the form below.
User Name:
Password
Please enter a password for your user account. Note that passwords are case-sensitive.
Password:
Confirm Password:
Email Address
Please enter a valid email address for yourself.
Email Address:
Medical School
Choose "---" if you don't want to tell. AMG for US & Canadian medical schools. IMG for all other medical schools.
USMLE Steps History
What steps finished! Example: 1+CK+CS+3 = Passed Step 1, Step 2 CK, Step 2 CS, and Step 3.

Choose "---" if you don't want to tell.

Favorite USMLE Books
What USMLE books you really think are useful. Leave blank if you don't want to tell.
Location
Where you live. Leave blank if you don't want to tell.

Log-in


Thread Tools Search this Thread
Search this Thread:

Advanced Search
Display Modes


Similar Threads
Thread Thread Starter Forum Replies Last Post
Pharmacology Flashcards Seetal USMLE Step 1 Forum 31 09-06-2018 06:58 AM
Pharmacology Preparation geof1 USMLE Step 1 Forum 5 03-06-2014 07:45 PM
Another pharmacology question step1an USMLE Step 1 Forum 6 08-19-2010 10:26 AM
Two Pharmacology Questions? Seetal USMLE Step 1 Forum 4 07-26-2010 04:23 PM
Pharmacology of opiates Laurentiu USMLE Step 1 Forum 10 07-09-2010 11:06 AM

Find Us on Facebook
Powered by vBulletin® Version 3.8.8
Copyright ©2000 - 2020, vBulletin Solutions, Inc.
vBulletin Security provided by vBSecurity v2.2.2 (Pro) - vBulletin Mods & Addons Copyright © 2020 DragonByte Technologies Ltd.

USMLE® & other trade marks belong to their respective owners, read full disclaimer
USMLE Forums created under Creative Commons 3.0 License. (2009-2019)